Jump to content

Dealing with temperature change... going into fight/flight mode..


Recommended Posts

tsranga

I have noticed that in withdrawal,  I have a tough time dealing with any change, especially those that relate to my health.. 

 

Some of the most difficult ones are temperature changes, especially those that are abrupt - like the first few days of a change of season, a warm or cold spell, or extreme variances in day/night temp.  Curiously, I rarely have issues being outdoors - only when I come indoors. 

 

I get stuffy sinuses, IBS flare-ups, skin hypersensitivity to drafts of air or sunlight etc. mostly at night, and occasionally during the day, when coming indoors, or  exposure to water/air drafts indoors.   Sometimes I am mentally overwhelmed about managing the symptoms, because I get different feedback from different parts of my body - my upper body is warm, lower body, especially feet and hands feel cold.  

 

I have multiple layers (clothes, bedding, socks) that I can take off and on, but what triggers a fight/flight reaction is the extreme skin hypersensitivity, the differences between my cold feet and hot head/back.. I can spend the whole night taking on/off clothing, bedding and switching on/off the heat/cold and never finding the goldilocks setting...

 

 Is this typical in withdrawal?  I have looked into both autonomic dysfunction or histamine intolerance, and they are probably connected. My reactions aren't as extreme as those diagnosed with these two conditions, but it has persisted through withdrawal in some combination of symptoms..   so I am always guessing if things are improving or its still a cycle.  I guess the fact that they don't last as long even though they can be intense is a sign. 

 

What can I do to better prepare myself without having that initial fight/flight reaction that comes from a feeling of helplessness/being trapped? Is it just more practice or time that helps?  I am already practicing yoga, breathing, mindfulness and acceptance, all of which have really helped at different times.

 

 

 

 

 

 

Chronic IBS since 1990

Former smoker (1992- Jun 2017)

Prescribed mirtazapine for sleep in Aug 2017 after IBS flare-up following Nicotine cessation.

Mirtazapine 7.5mg 8/17 to 5/18

Mirtazapine 3.75mg 5/18 to 1/19

Off Mirtazapine since 2/19.

Vit B, Vit D+K2 and Magnesium Glycinate as needed.

On Ayurvedic herbs for GI issues - Guduchi since Jul 2020, Indukantham since Oct 2020

On Ashwagandha 1g since Nov 2020

 

 

Link to post
Share on other sites
tsranga

I forgot to add..   as I spend more time in withdrawal, I find myself trying to control more variables / changes in attempt to stabilize my symptoms..  and that seems to make me even more sensitive to change. 

 

Does this resonate with people who are well into a multi year withdrawal? 

Chronic IBS since 1990

Former smoker (1992- Jun 2017)

Prescribed mirtazapine for sleep in Aug 2017 after IBS flare-up following Nicotine cessation.

Mirtazapine 7.5mg 8/17 to 5/18

Mirtazapine 3.75mg 5/18 to 1/19

Off Mirtazapine since 2/19.

Vit B, Vit D+K2 and Magnesium Glycinate as needed.

On Ayurvedic herbs for GI issues - Guduchi since Jul 2020, Indukantham since Oct 2020

On Ashwagandha 1g since Nov 2020

 

 

Link to post
Share on other sites
UnfoldingSky

I had such an issue with temperature changes.  No matter what it was like inside, if it was hot outside, I would feel it.  When spring comes I would feel awful.  Where I live we could have a hundred degree temp change in a day, and if that meant cold to hot I was worse than useless. 

 

I've improved a lot though I still have this to a more minor degree. The biggest issue now though is the warmer it gets, the less clearly I can think. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to post
Share on other sites
Totallylost

I was only on meds for all in a month and now my body seems to be in constant fight or flight mode, I have no feeling of appetite which is horrible and now having cold shakes most of the time, barely sleeping on top of that 

10 days Citalopram c/t 

7 days buspirone c/t

5 days trazodone c/t

2 weeks lorazepam c/t

started in January now off work 3 months 

Stomach issues

weakness in legs 

feeling of dread all day

cant sleep

barely eating no appetite

fever on and off

Link to post
Share on other sites
UnfoldingSky
On 4/3/2021 at 11:37 AM, Totallylost said:

I was only on meds for all in a month and now my body seems to be in constant fight or flight mode, I have no feeling of appetite which is horrible and now having cold shakes most of the time, barely sleeping on top of that 

 

I had that too early in withdrawal the shaking. I looked like I was coming off a street drug (not that I used to do them.)  It was middle of the summer, and I remember having to be tucked under three really heavy blankets and still I could not warm up.  It did clear up by the way.  Hope you feel better soon.

 

 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to post
Share on other sites
Totallylost
3 hours ago, UnfoldingSky said:

 

I had that too early in withdrawal the shaking. I looked like I was coming off a street drug (not that I used to do them.)  It was middle of the summer, and I remember having to be tucked under three really heavy blankets and still I could not warm up.  It did clear up by the way.  Hope you feel better soon.

 

 

Thank you, have been off them 2 months now I have a constant butterfly feeling in my stomach and back it stops me sleeping and I have no hunger because of it, makes me shake a little 

10 days Citalopram c/t 

7 days buspirone c/t

5 days trazodone c/t

2 weeks lorazepam c/t

started in January now off work 3 months 

Stomach issues

weakness in legs 

feeling of dread all day

cant sleep

barely eating no appetite

fever on and off

Link to post
Share on other sites
UnfoldingSky

I feel for you, not being able to sleep is the worst. 

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to post
Share on other sites
Totallylost
3 hours ago, UnfoldingSky said:

I feel for you, not being able to sleep is the worst. 

Yeah torture, was given sleeping pills they are horrible stopped them now 

10 days Citalopram c/t 

7 days buspirone c/t

5 days trazodone c/t

2 weeks lorazepam c/t

started in January now off work 3 months 

Stomach issues

weakness in legs 

feeling of dread all day

cant sleep

barely eating no appetite

fever on and off

Link to post
Share on other sites
UnfoldingSky
18 hours ago, Totallylost said:

Yeah torture, was given sleeping pills they are horrible stopped them now 

 

I would imagine they might have some weird effects for people like us.  I take chamomile tea now to get to sleep (mind early on in my situation I couldn't handle herbs either.)

I am not a medical professional and nothing I say is a medical opinion or meant to be medical advice, please seek a competent and trusted medical professional to consult for all medical decisions.

 

Link to post
Share on other sites
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy